Found out I have a STAFF INFECTION (leg affected) and I'm anemic

Discussion in 'Fibromyalgia Main Forum' started by aduck, Aug 10, 2003.

  1. aduck

    aduck New Member

    A while back I posted about I woke up one morning with strange pain in my leg above my knee, and swollen and lumpy there, very sore and tender. Hurts to walk.

    I kept wrapping it with a stretch bandage thinking it was because I hit my knee really hard the week before and that it would subside.

    Swelling got worse, more painful, tender, and then last week big yellow bruises appeared at side of knee and on upper thigh and under some of the bruises is a weird sharp little lump, but I didn't hit my leg where the bruises are ever!

    Doctor put me on Bactrim antibiotics and said it could be from a spider or insect bite - staff infection.

    But he's perplexed about the bruising.

    Hurts so bad to walk - have to lie down ALL the time.

    Does it really help your stomach feel better to take acidophilus, or does it hurt it any? I'm "allergic" to everything it seems, and worried about all these antibiotics.

    ALso, I'm anemic and also found out my "T3" for thyroid is low, so they're doing more thyroid tests.
  2. EZBRUZR

    EZBRUZR New Member

    Hello!I have multiple issues w/leg pain, (Tons of bruises),I do take the acidophilus. I Do have sensitivty to ABX ,this has not hurt me.Digesting,is much easier,no problems here with it.I feel the lumps I think you are talking about in my legs.i use heat pad to take ouch out. It works,as minimum as it may B ,it is still Better than w/o.Good Luck, Take Care of Yourself. Peace, eZ
  3. elizabethia

    elizabethia New Member

    i can only imagin what you went through.... it's like thats all you needed right... i also have anmeia... mine is "Thallisemia Beta Minor" it's herietary.... My faimli is from Italy.. my blood count pretty much stays around 8.8 give or take a few...my blood doesn't assimalte iron.. so iron pills are out of the question... i get a b-12 shot once a month and take Foltex.. type of folic acid.. amd my thyroid... well they tell me i have "HYPER thyroid.. and i'm takeing methathorazine for that .. the spelling is probly off on that...i hope you get to feeling better.... take care .. elizabeth
  4. aduck

    aduck New Member

    My lab results said my B12 was very high, out of range, yet I'm anemic still. Kinda interesting. I don't know why my B12 is so high, but maybe because I drink tons and tons of soy milk. It's the only thing I drink, really, and the carton states 1 cup = 50% B12 based on a 2000 calorie diet, the brand is "Silk" (made by White Wave company in Colorado). So if anyone wants extra B12 I guess you could drink this soy milk. It's really good. They have chocolate, too, which I can't drink unfortunately.

    elizabethie, this if off the subject, but would you believe my nickname is "Bethie"? My family calls me that. My first name is Beth.
  5. Hippen

    Hippen New Member

    Just wondered if you have had your sugar levels tested recently? Some people with Diabetes have problems with staph infections...I think it is called Cellulitis. Cellulitis can also be caused by bug bites so I was wondering if this is what your doctor was referring to? I hope that you feel better soon !!! Love, Hippen
  6. Jen F

    Jen F New Member

    and worrisome!

    I take Natren's Dophilus plus and I have used other forms of acidophilus and they never hurt my tummy, pretty innocuous really in my personal experience. They might not make your tummy hurt less if the antibiotics are making you sick...is your pain in your stomach or bowel?

    I hope the antibiotics are helping the infection.

    Cellulitis is probably not something to fool around with, so I hope you are seeing the doc regularly and having the leg checked out.

    I wonder if there are herbs that are also good for helping infections and promoting healing or something you can put on your leg? Probably a strong epsom salt bath would help to draw out toxins? and maybe clay too, a clay pack applied to the area a couple times per day? If the area is hot and inflamed, you could even try a cold clay pack, one that you've put in the fridge?

    Hope you get it sorted out quickly.

    Remember not to discontinue the antibiotics without talking to your doctor.

    Let us know how you make out, please!

    jen F